MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® SIMPLACE¿ DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C.® SIMPLACE¿ DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided, the foreign material alleged to be v.A.C.® simplace¿ dressing was not returned to kci for identification; therefore, kci is unable to confirm its identity.All end release testing of product and packaging met specifications.Device labeling, available in print and online, states: warning never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam placement: always use v.A.C.® dressings from sterile packages that have not been opened or damaged.Do not place any foam dressing into blind / unexplored tunnels.The v.A.C.® whitefoam¿ dressing may be more appropriate for use with explored tunnels.Do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Always count the total number of pieces of foam used in the wound.Document the foam quantity and dressing change date on the drape or foam quantity label if available, and in the patient's chart.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 16-feb-2024, the following information was provided to kci via clinical records: on 09-jan-2024, foreign material alleged to be v.A.C.® simplace¿ dressing was stuck inside the patient's wound and began to tear upon removal.The physician injected patient with lidocaine and used iris surgical scissors to extend the wound opening slightly on the superior edge and laterally.He then removed the foreign material using "pick-ups".No additional information is available.On 13-mar-2024, a device history record review for v.A.C.® simplace¿ dressing lot number a03578v008 was completed.All end release testing of product and packaging met specifications.The v.A.C.® simplace¿ dressing was not returned; therefore, a device evaluation could not be performed.

Brand Name
V.A.C.® SIMPLACE¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key18912828
Report Number3009897021-2024-00013
Device Sequence Number6970880
Product Code OMP
UDI-Device Identifier00849554000988
UDI-Public01008495540009881726022810A03578V008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVACDSP
Device Catalogue NumberM8275040
Device Lot NumberA03578V008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexFemale